Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

ajab561

Member
  • Total Reviews

    0
  • Content Count

    39
  • Joined

  • Last visited

Community Reputation

3 Neutral

About ajab561

  • Rank
    Junior Member

Profile Information

  • Gender
    Male
  • Location
    Florida

Recent Profile Visitors

1449 profile views
  1. Since you've already tried a lot of topicals and oral antibiotics, I would say that you would be a candidate for Accutane by looking at your pictures. I've gone through one course and I'm on my second, which will hopefully knock out these cysts for good. First time around I got much improved skin but not 100% clear, so that's the reason for my second course.
  2. CeraVe AM is good for when you need a sunscreen.
  3. Well, that's good that you stopped the workout supplements, as they can cause a hormone imbalance, as you said. In addition to helping acne, doxy has anti-inflammatory effects which should be helping your red skin. I would continue taking it for now. The azelaic should help too. Just make sure you're using a good moisturizer after washing with a mild cleanser and applying the azelaic. I am Polish so I know all about fair and sensitive skin, lol, so I certainly understand your frustration.
  4. I know others have said to wait and talk to your doctor or to stick it out, but a few of the things you mentioned are really concerning to me. The general dryness, fatigue, joint pain, occasional headache etc. are obviously very common and expected. We suffer through these effects because they reverse themselves after stopping, and the clear skin is worth it. However, the fact that you're having rectal bleeding, constipation, bloating, and other GI effects could mean that the Accutane is cau
  5. Definitely use a good moisturizer after using a gentle cleanser twice a day. And use one with sunscreen during the day. Your skin will be too dried out and flaky without using a moisturizer.
  6. Hi, I didn't have the exact same problem you described, but I did get facial flushing which often included my ears becoming very red and the "burning" sensation you described. The flushing pretty much started from the beginning (probably after first week). During my first course, I do recall it actually getting better with time as my body adjusted. I'm about to finish my first month of my second course and I experience the flushing pretty often, but it's not severe. I was/am not on a low
  7. You're welcome. And although you don't pass the effects of Accutane to your children, your experience with Accutane does give your children a higher chance of experiencing these types of issues IF they were to take Accutane. Re: the rat article. That is very interesting. There must have been some other factors involved, or the medication must have been able to somehow modify the rats' DNA, because it's simply not possible to pass an acquired trait. For example, the reason giraffes have lo
  8. Hi, Thanks for sharing your story. As a Biology major, I can hopefully put you at ease re: having children. You CANNOT pass any acquired traits to your children. For example, if I go to the gym for an intense workout six days a week and take workout supplements, I will become very muscular. I do not pass down my muscles to my children. They are not in my DNA, they are the result of working out. The same goes for the effects you have experienced from Accutane--you cannot pass them to you
  9. Hi, I have experienced this. It is considered a normal effect of Accutane. Stopping for just one day will not help since it takes several days for Accutane to be excreted from the body. It may get better as your body adjusts to it. If it's tolerable, I would just hang in there for a couple of weeks and see if it gets better. If it's not tolerable, you might have to stop treatment. You could try taking an NSAID like Aleve (naproxen) or Advil (ibuprofen) to see if that helps, but I wouldn
  10. Hello, Sulfatrim is a very effective antibiotic. You might break out right after switching as your body adjusts, but it should give you good results after several weeks. However, just watch out if you develop a rash or hives that can occur days to weeks after starting treatment, as sulfa allergies are pretty common. Hopefully your doctor told you that.
  11. Hello, What supplements are you still taking, if any? Antibiotics can take two or even three months to start having an effect on acne sometimes. You might need to try a few different ones before you find one that works for you.
  12. Hi,At one point I was on doxy for 12 months. It will stop working as the bacteria will become resistant. However, the anti-inflammatory effect of doxy will keep helping with the swollen and red marks if you continue to take it. You may need to switch to a different antibiotic. Bactrim is very effective and powerful. Also, if you continue on the antibiotics you will want to get your liver function tested via blood test just to make sure everything is ok.
  13. Hi, Yes, certain antibiotics--especially those in the tetracycline group, like doxycycline--can make skin more sensitive to light and thin the skin when used long-term. In my experience, the photosensitivity and thinning effect of these antibiotics is not as severe as that of Accutane, but you'd want to keep a watch on it. The effect also reverses after stopping the antibiotic, which is good. Hope that helps.
  14. Hi,I weigh 145-150 lbs and I'm on 80 mg/day for 6 months for the second time. Your 40 mg/day is certainly not too much for you as others have said, but my question is--why Accutane if your acne is very light? Is it scarring or are they painful? For me, I would not go through the uncomfortable side effects (I've already done one course--on my second now, so I have a pretty good idea of what I'll go through) if I only had light acne that's not scarring or painful. It's just not worth it. Howe
×